Texas, 2014

Damaging Wind in Texas, June 18, 2014

June 18, 2014 · NWS FWD · 1 event in 1 county or zone

A home in Henderson County lost its roof due to thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A home in Henderson County lost its roof due to thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 18, 1:51 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 18, 1:51 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT WED JUN 18 2014

.DISCUSSION...

ON GOING AFTERNOON CONVECTION IS TARGETING AREAS EAST OF
I-35 FOR THE REST OF THE AFTERNOON. THUS HAVE EXTENDED CHANCE POPS
THROUGH SUNSET EAST OF I-35.

DEEP UPPER LOW OVER THE NORTHERN ROCKIES WILL PIVOT INTO THE
CANADIAN PLAINS BY SATURDAY. A WEAK UPPER DISTURBANCE OVER THE
EDWARDS PLATEAU TODAY WILL MOVE NORTHEAST ACROSS NORTH TEXAS THROUGH
THURSDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON
THURSDAY GENERALLY WEST OF I-35 AND THEN OVER THE NORTHWEST HALF ON
THURSDAY EVENING.

DRY WEATHER SHOULD PREVAIL FRIDAY AND SATURDAY. IT IS EXPECTED
THAT UPPER TROUGHING WILL DEVELOP OVER THE STATE SUNDAY AND
CONTINUE THROUGH THE FIRST OF NEXT WEEK. THE GFS IS WEAK ON THE
STRENGTH AND MOVEMENT OF THIS TROUGH...WHICH IS IN FAIRLY CLOSE
AGREEMENT TO PREVIOUS GFS SOLUTIONS. ON THE OTHER HAND...THE ECMWF
NOW HAS A MUCH STRONGER UPPER TROUGH OVER THE STATE AND KEEPS IT
PROGRESSIVE THROUGH WEDNESDAY. THE ECMWF SOLUTION WOULD RESULT IN
A COLD FRONT SLIDING SOUTH OF THE RED RIVER AND ALSO RESULT IN
MORE CONVECTION OVER THE NORTHERN HALF. SINCE THE ECMWF IS MUCH MORE
AMPLIFIED WITH THIS TROUGH THAN THE PAST SEVERAL PREVIOUS
RUNS...HAVE DECIDED TO NOT COMMIT TO THE COLD FRONT OR THE
RESULTING INCREASE IN CONVECTION AT THIS TIME.

HIGHS/LOWS WILL REMAIN SEASONAL THROUGH SATURDAY...THEN THERE WILL
BE A SLIGHT UPTICK IN BOTH SUNDAY AND EARLY NEXT WEEK...PROVIDED
THE GFS SOLUTION PANS OUT. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  91  75  92  74 /  10  10  20   0   5
WACO, TX              76  91  71  91  71 /  10  10  10   0   5
PARIS, TX             74  90  72  89  70 /  30  10  20  10   5
DENTON, TX            76  90  72  92  71 /  10  10  20   5   5
MCKINNEY, TX          76  90  73  90  71 /  20  10  20   5   5
DALLAS, TX            77  90  74  92  74 /  10  10  20   0   5
TERRELL, TX           79  92  76  92  74 /  30  10  10   0   5
CORSICANA, TX         75  90  72  90  71 /  30  10  10   0   5
TEMPLE, TX            75  90  71  89  70 /  10  10  10   0   5
MINERAL WELLS, TX     74  91  71  92  71 /  10  20  20   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /75
Hazardous weather outlook, Jun 18, 1:51 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT WED JUN 18 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
251 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF INTERSTATE 35 EAST
AND SOUTH OF INTERSTATE 30...WITH ISOLATED COVERAGE ELSEWHERE. A
FEW STORMS MAY BRIEFLY BECOME STRONG WITH GUSTY WINDS AND MORE
FREQUENT LIGHTNING. STORMS WILL DIMINISH RAPIDLY TOWARD SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST OF INTERSTATE 35 AND
35 WEST ON THURSDAY...THEN NORTHWEST OF A LINE FROM COMANCHE...TO
DALLAS...TO COOPER THURSDAY NIGHT.

LOW THUNDERSTORM CHANCES RETURN ACROSS THE RED RIVER VALLEY THE
FIRST HALF OF NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED THROUGH
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The radar

The Shreveport radar (KSHV), 165 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
June 18, 3:05 PM CST
Where
Henderson County, 2.02 mi NW of Antioch
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.249, -95.577

Thunderstorms winds blew the roof off a house near the intersection of FM 314 and CR 3417. Numerous power poles were also blown down along CR 3417.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528344.